Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 27, 2014, 6:25 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 6:25 PM EDT (22:25 UTC)
- Expired
- May 27, 2014, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:28 PM EDT | HAIL 1 | 2 W Ervintown, NC | QUARTER SIZE HAIL REPORTED NEAR THE HWY 24 AND HWY 258 INTERCHANGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS52 KMHX 272225
SVRMHX
NCC103-133-272315-
/O.NEW.KMHX.SV.W.0029.140527T2225Z-140527T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALBERT J ELLIS AIRPORT...OR 10 MILES
NORTHWEST OF HALF MOON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...PETERSBURG...
HALF MOON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3480 7765 3490 7766 3492 7765 3493 7766
3501 7766 3511 7730 3496 7719 3480 7727
TIME...MOT...LOC 2225Z 268DEG 12KT 3488 7760
$$
291 follow-up statement
117
WWUS52 KMHX 272250
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT TUE MAY 27 2014
NCC103-133-272315-
/O.CON.KMHX.SV.W.0029.000000T0000Z-140527T2315Z/
JONES NC-ONSLOW NC-
650 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN ONSLOW AND CENTRAL JONES COUNTIES...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RICHLANDS...OR NEAR HALF MOON...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KELLUM...DEPPE...
TRENTON AND MAYSVILLE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3490 7766 3491 7765 3511 7730 3510 7729
3496 7719 3480 7727 3480 7765
TIME...MOT...LOC 2249Z 268DEG 12KT 3488 7750
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:22 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 27, 3:22 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT TUE MAY 27 2014
.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER ALONG THE COASTAL PLAIN TONIGHT
INTO WEDNESDAY. A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH
WEDNESDAY NIGHT AND DROP THROUGH EASTERN NORTH CAROLINA THURSDAY.
HIGH PRESSURE NORTH OF THE GREAT LAKES FRIDAY WILL DROP SOUTH AND
WILL BE LOCATED OVER THE CAROLINAS MONDAY. THE HIGH WILL MOVE OFF
THE SOUTHEAST COAST TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM TUE...SCATTERED CONVECTION HAS TAKEN LONGER TO
DEVELOP THAN EXPECTED. HOWEVER CELLS ARE NOW BEGINNING TO DEVELOP
AND WILL SEE FURTHER DEVELOPMENT FOR THE REMAINDER OF THE
AFTERNOON. SHOWERS AND STORMS ASSOCIATED WITH A DISTURBANCE IN THE
850-700 MB LAYER PRESENTLY APPROACHING THE TRIANGLE WILL MOVE
ACROSS THE FORECAST AREA FROM LATE THIS AFTERNOON INTO THIS
EVENING AS THE DISTURBANCE MOVES EAST SOUTHEAST. ACTIVITY WILL
TAPER OFF AFTER MIDNIGHT AS THE SYSTEM MOVES OFF THE COAST.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 320 PM TUE...SCATTERED CONVECTION WILL DEVELOP ONCE AGAIN
WEDNESDAY AFTERNOON AS BACKDOOR COLD FRONT APPROACHES FROM THE
NORTH WITH LEESIDE TROF LINGERING JUST TO THE WEST. DIFFICULT TO
PINPOINT ANY AREAS OF BETTER RAIN CHANCES SO HAVE BROADBRUSHED
CHANCE POPS THROUGHOUT AFTER 18Z.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 320 PM TUESDAY...NO CHANGES IN THE FORECAST UPPER FLOW
THROUGH THE PERIOD WITH AN AMPLIFIED BLOCKING PATTERN CONTINUING
TO PREVAIL THROUGH THE LONG TERM WITH UPPER RIDGING OVER THE
CENTRAL CONUS PLACING EASTERN NC IN PREDOMINATELY NORTHWEST FLOW
ALOFT. SFC HIGH PRES WILL BE CENTERED OVER THE OFFSHORE WATERS
INTO WEDNESDAY PRODUCING A SOUTHWEST FLOW OF WARM AND MOIST AIR
ACROSS EASTERN NC. VERY WARM TEMPERATURES ARE EXPECTED WEDNESDAY
WITH HIGHS INTO THE LOWER 90S. A BACKDOOR COLD FRONT IS FORECAST
TO PUSH INTO NORTHERN PORTIONS OF THE REGION LATE WED...THEN MOVE
SLOWLY SOUTH ACROSS THE REGION WEDNESDAY NIGHT PROVIDING AN
ADDITIONAL FOCUS FOR SHOWERS AND TSTMS WITH MODEST INSTABILITY
CONTINUING ACROSS THE REGION THRU WED EVE.
THE MODELS HAVE COME INTO BETTER AGREEMENT WITH REGARDS TO TIMING
THE BACK DOOR COLD FRONT AS IT DRIFTS SOUTH ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY. THE WEAKENING FRONT WILL BRIEFLY STALL
ACROSS SOUTHERN PORTIONS OF THE REGION THURSDAY BEFORE DRIFTING
SOUTH OF THE AREA THURSDAY NIGHT. THIS WILL KEEP A THREAT FOR
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THURSDAY AND THURSDAY
NIGHT. THURSDAY AND THURSDAY NIGHT WARM ADVECTION ABOVE A SHALLOW
SURFACE BASED "COOL" LAYER WILL ENCOURAGE ISENTROPIC LIFT AND AID
THE PRECIPITATION THREAT BEHIND THE FRONT IN THE LOW LEVEL
NORTHEASTERLY FLOW. THIS PATTERN CONTINUES INTO FRIDAY MORNING THEN
DRIER AIR WILL FINALLY MOVE IN FROM THE NORTHEAST SETTING THE
STAGE FOR WHAT LOOKS LIKE A DRY AND PLEASANT WEEKEND FORECAST WITH
HIGH TEMPERATURES FORECAST TO RUN SLIGHTLY BELOW NORMAL IN THE
LOWER 80S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY MIDDAY/
AS OF 145 PM TUES...SCATTERED CUMULUS DEVELOPMENT ONGOING ACROSS
THE TAF SITES WITH POTENTIAL FOR SCATTERED THUNDERSTORMS TO
DEVELOP AND IMPACT AREA TAFS THROUGH 00/01Z. UNCERTAIN CONTINUES
WITH EXACT LOCATION SO WILL MENTION VCSH IN TAFS FOR NOW. SCT-BKN
CIGS EXPECTED THOUGH WILL REMAIN AOA 4K FT. GRADIENT WINDS WILL
GUST NEAR 20 KT OUT OF THE SW THIS AFTERNOON. SW WINDS SHOULD KEEP
THE BOUNDARY LAYER SUFFICIENTLY MIXED TO DIMINISH ANY FOG THREAT.
SW TO WSW WINDS CONTINUE WEDNESDAY WITH ISOLATED/SCATTERED SHOWERS
AND THUNDERSTORMS AGAIN POSSIBLE FOR AREA TERMINALS IN THE AFTERNOON.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM TUESDAY...A BACK DOOR COLD FRONT WILL DRIFT SOUTH
ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY PRODUCING A CHANCE
OF SHOWERS/TSTMS AND REDUCED CIGS/VSBYS. THE PRECIPITATION THREAT
IS FORECAST TO CONTINUE BEHIND THE FRONT THROUGH FRIDAY MORNING
WITH CHANCES FOR SUB VFR CONDITIONS. DRIER AIR IS FORECAST TO MOVE
ACROSS THE AREA LATE FRIDAY INTO THE WEEKEND WITH PREDOMINANT VFR
CONDITIONS.
&&
.MARINE...
SHORT TERM /TONIGHT AND WED/
AS OF 320 PM TUE...NO BIG CHANGES IN THE SHORT TERM. BERMUDA HIGH
WILL CONTINUE TO EXTEND INTO THE SOUTHEAST STATES TONIGHT AND
WEDNESDAY WITH A SURFACE TROF NEAR THE COASTAL PLAIN. THE PRESSURE
GRADIENT WILL LOOSEN OVERNIGHT INTO WEDNESDAY RESULTING IN
DECREASING WIND SPEEDS. SEAS WILL SUBSIDE AS WELL AND CURRENT
ENDING TIMES FOR SMALL CRAFT ADVISORIES STILL LOOK GOOD SO NO
CHANGES THERE.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM TUESDAY...A BACK DOOR COLD FRONT IS FORECAST TO DRIFT
SLOWLY SOUTH ACROSS THE WATERS WEDNESDAY NIGHT AND THURSDAY. THE
FRONT IS EXPECTED TO PASS SOUTH OF THE SOUTHERN WATERS LATE
THURSDAY. AHEAD OF THE FRONT SW FLOW OF 10 TO 15 KT (15 TO 20 KT
OVER THE CENTRAL WATERS) IS EXPECTED. BEHIND THE FRONT WEDNESDAY
NIGHT AND THURSDAY THE FLOW WILL SHIFT TO NE AROUND 15 KT. NE
WINDS ARE FORECAST TO DIMINISH TO AROUND 10 KT FRIDAY BUT THEN
INCREASE TO 15 AGAIN DURING SATURDAY. SEAS WILL BE 2-4 FT
WEDNESDAY (UP TO 5 FT OUTER CENTRAL WATERS) THEN INCREASE TO 3 TO
5 FT BEHIND THE FRONT LATE THURSDAY/THURSDAY NIGHT CENTRAL AND
NORTHERN WATERS. SEAS SHOULD SUBSIDE TO 2 TO 4 FT FRIDAY BEFORE
POSSIBLY INCREASING BACK UP TO 3 TO 5 FT CENTRAL/NORTHERN WATERS
SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR AMZ135-156-
158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...DAG/JBM
MARINE...HSA/JBMHazardous weather outlook, May 27, 3:35 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT TUE MAY 27 2014 NCZ029-044>047-079>081-090>094-281945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 335 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-281945- CARTERET-ONSLOW-OUTER BANKS HYDE- 335 PM EDT TUE MAY 27 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING BETWEEN CAPE LOOKOUT AND SURF CITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-281945- OUTER BANKS DARE- 335 PM EDT TUE MAY 27 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING BETWEEN CAPE HATTERAS AND HATTERAS INLET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:55 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 PM EDT TUE MAY 27 2014
NCZ103-272145-
OUTER BANKS DARE-
455 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 545 PM EDT...
AT 455 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WANCHESE...OR ABOUT 7 MILES SOUTHEAST OF MANNS HARBOR...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WANCHESE...OUTER
BANKS FISHING PIER...OUTER BANKS FISHING PIER...BODIE ISLAND
LIGHTHOUSE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3567 7551 3576 7553 3576 7559 3579 7555
3580 7557 3579 7558 3580 7560 3584 7559
3580 7562 3583 7568 3586 7567 3590 7570
3594 7570 3591 7562 3593 7562 3599 7570
3602 7570 3602 7565 3574 7549 3565 7547
TIME...MOT...LOC 2055Z 275DEG 11KT 3582 7565
29Special weather statement, May 27, 5:02 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT TUE MAY 27 2014
NCZ090>093-098-272145-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-
502 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CRAVEN...DUPLIN...
JONES AND LENOIR COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 9 MILES SOUTHEAST OF LA GRANGE TO 9
MILES NORTHWEST OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KORNEGAY...
WOODINGTON......DEEP RUN...PINK HILL...KINSTON...GREENEVERS...POTTERS
HILL......BEULAVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3490 7815 3503 7816 3518 7798 3518 7793
3516 7790 3518 7785 3531 7783 3522 7710
3478 7778 3486 7816
TIME...MOT...LOC 2101Z 270DEG 12KT 3518 7771 3484 7810
29Special weather statement, May 27, 6:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 605 PM EDT TUE MAY 27 2014 NCZ090>093-098-272245- CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW- 605 PM EDT TUE MAY 27 2014 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CRAVEN...DUPLIN... JONES AND LENOIR COUNTIES THROUGH 645 PM EDT... AT 604 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM KINSTON TO CHINQUAPIN...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRAINGERS...PLEASANT HILL...TAYLORS CORNER...ALBERT J ELLIS AIRPORT...PHILLIPS CROSSROADS...FORT BARNWELL. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3532 7709 3473 7731 3473 7793 3532 7767 TIME...MOT...LOC 2204Z 270DEG 17KT 3530 7757 3482 7779 29
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:55 PM EDT | Special Weather Statement | MHX | Dare | 50 min |
| May 27, 5:02 PM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 43 min |
| May 27, 6:05 PM EDT | Special Weather Statement | MHX | Jones, Lenoir, Onslow | 40 min |
| May 27, 7:09 PM EDT | Special Weather Statement | MHX | Craven, Onslow, Pamlico | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.